MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OR3O DM XLPE INSERT 22/36; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. OR3O DM XLPE INSERT 22/36; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71358213
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body Reaction (1868)
Date of Event 06/17/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the implant was taken out due to an unknown adverse tissue reaction.Procedure was completed with a competitor device.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment was not returned for evaluation.Without the actual product, product evaluation could not be performed and complaint could not be confirmed.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.According to clinical/medical investigation, this complaint from the united states reports that a dual mobility insert was removed and replaced with a competitor¿ liner secondary to ¿an adverse tissue reaction¿.After several attempts no information has been forthcoming.Smith and nephew has not received the device/adequate materials to fully evaluate the complaint, but if additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.There is no information that would suggest the device failed to meet specifications.A relationship, if any, between the device and the reported incident could not be corroborated.Based on this investigation, the need for corrective action is not indicated.A review of risk management files and instructions for use found that the reported failure was documented appropriately.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
OR3O DM XLPE INSERT 22/36
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10261032
Report Number1020279-2020-03087
Device Sequence Number2485406
Product Code LPH
UDI-Device Identifier00885556712337
UDI-Public00885556712337
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K191002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71358213
Device Catalogue Number71358213
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/17/2020
Supplement Date Received by Manufacturer04/14/2021
Initial Report FDA Received Date07/10/2020
Supplement Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;